Classic Heart Attack Signs Masked by Acute Psychosis


44570830_sThis case involves a 50-year-old female patient who called EMS due to complaints of classic heart attack signs and symptoms. Upon arrival, EMS claimed she displayed psychotic behavior and they delayed her transport to the hospital for an extended time period. The lack of care in addressing her cardiac complaints continued in the ER for an additional 3 hours. When blood work was finally ordered and interpreted, it was determined that she did indeed have a myocardial infarction. The end results were the patient requiring a pacemaker implantation before discharge.

Question(s) For Expert Witness

  • 1. Did the 3 hour delay in treatment ( ie: Heparin, aspirin) result in increased damages for this patient?
  • 2. Would earlier intervention have resulted in a better outcome or less damage?

Expert Witness Response E-004457

When speaking in terms of delay of treatment in giving aspirin and other anti coagulation, you could say that a breach in care was evident. It is absolutely essential to administer aspirin at the first initial signs of coronary strain in order to provide as much blood flow to cardiac tissue to prevent death of the ischemic heart tissue that is lacking an adequate oxygen supply.

RELATED EXPERT WITNESSES

Post Tags